Ohio, 2019Flash Flood and Flooding in Ohio, July 3, 2019
July 3, 2019 · NWS ILN · 19 events in 7 counties and zones
Scattered thunderstorms developed through the day, producing locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed through the day, producing locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 3, 3:49 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 3, 3:49 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
449 AM EDT Wed Jul 3 2019
.SYNOPSIS...
The region will remain entrenched in a hot and humid summertime
pattern through the end of the week. This pattern will see
scattered thunderstorms develop with a peak in activity expected
with the heat of the day. Disorganized upper level energy will
keep the threat of isolated to sometimes scattered storms during
the overnight hours as well.
&&
.NEAR TERM /THROUGH TONIGHT/...
Forecast today is somewhat a continuation of the broken record
of hot and humid with thunderstorm activity at just about
anytime, peaking in the late day. H5 pattern has energy in a w-e
line dissipating early this morning as it moves east-southeast
into the mean upper ridge in the region. Pockets of stronger
upward motion will remain over the Ohio Valley as models are
showing a weak upper low somewhere over the nrn/nern CWA this
afternoon. The associated placement of showers in the region
does not seem to be following the upper energy, but is more
haphazard with storms occurring just about anywhere today.
More cloud cover from the ongoing and expected convective
development today will likely limit highs to the upper 80s and
not see many readings top 90 today. Dewpoints in the low 70s
to around 70 will make it feel like it is in the low to mid 90s.
Lingering storms and continued firing of new convection will
persist overnight. Low temps will be limited to the dewpoints,
generally right around 70.
Any storms that develop will produce very heavy rainfall in a
brief period of time.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
The weak upper low over the area at the beginning of the day
will continue to support thunderstorms that are present but
there are few models that have any storms around with the onset
of daybreak. Daytime heating will spark more development, and
any storms that develop will contain torrential rainfall.
With the loss of daytime heating, storms should dissipate a bit
better than they have the past few days as the upper low will be
moving east and the CWA will be on the back side with downward
motion inhibiting storms from lasting much past the early
evening hours.
Daytime highs and overnight lows will be carbon copies of
today/tonight.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Friday and early Saturday will be a continuation of the same
weather pattern. An upper level trough will cross overnight
Friday, along with frontal passage early Saturday that will be
more a wind shift than an actual change in airmass. High
pressure building to the north on Saturday will finally have
enough of a push to bring drier air in and a lull in
thunderstorm activity beginning in the evening and lasting
through the rest of the forecast. Upper level energy may
translate across the region in westerly flow, but do not believe
the models will have a good timing on a relatively minor
disturbance forecast this far out.
Overnight lows Saturday will finally start to drop into the 60s,
and highs from Sunday onward will be in the low to mid 80s, with
subsequent lows Sunday and Monday night dropping into the lower
and middle 60s with relatively drier air.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Convection continues to move across northern Ohio to Central
Ohio affecting KCMH/KLCK. Models are suggesting that the
convection in ne IN and nw OH will continue to weaken as it
works east. So kept a mention of thunder through 08Z at
KCMH/KLCK.
For the rest of the tafs scattered mid and high clouds are
expected through 12Z. MVFR fog is a possibility before sunrise
at LUK and ILN.
The area will remain between an upper ridge to the southwest
and the frontal boundary and shortwave activity to the ne for
Wednesday. Atmosphere will destabilize again with the heating
of the day, pushing CAPES to between 2-3k J/kg. Scattered
convection is expected between 18-03Z. Carried VCTS after 18z
all locations.
OUTLOOK...Thunderstorms possible through Saturday, with the
activity peaking each afternoon. MVFR visibility possible in
thunderstorms. Some potential for MVFR ceilings Thursday
morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...Sites
Hazardous weather outlook, Jul 3, 4:01 AM EST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
501 AM EDT Wed Jul 3 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
501 AM EDT Wed Jul 3 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Isolated severe storms are possible with damaging winds and very
heavy rainfall. Afternoon heat index values may reach into the mid
90s.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated severe storms with damaging winds and very heavy rainfall
are possible Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 11:41 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1241 AM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 NE GEORGETOWN 38.91N 83.86W
07/02/2019 BROWN OH PUBLIC
NUMEROUS TREES WERE KNOCKED ON WEST FORK RD, NEAR THE
INTERSECTION WITH WAHLSBURG EAST RD AND BAKER HANSELMAN
RD. SOME OF THE TREES WERE KNOCKED DOWN ONTO THE ROAD.
&&Flood, Delaware
- When
- July 3, 5:30 AM EST to 6:30 AM EST
- Where
- Delaware County, 1.72 mi ESE of Meredith to 1.5 mi ESE of Meredith
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.370, -83.100
High water was reported on Troy Road, north of Penry Road.
Flood, Delaware
- When
- July 3, 5:45 AM EST to 6:45 AM EST
- Where
- Delaware County, 0.89 mi ESE of Delaware Arpt to 1.64 mi NE of Delaware Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.276, -83.084
High water was reported on U.S. 42.
Flood, Delaware
- When
- July 3, 5:45 AM EST to 6:45 AM EST
- Where
- Delaware County, 0.73 mi WNW of Delaware to 0.82 mi WNW of Delaware
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.303, -83.083
High water was reported on Central Avenue.
Flood, Delaware
- When
- July 3, 5:45 AM EST to 6:45 AM EST
- Where
- Delaware County, 1.63 mi NW of Delaware to 1.57 mi NW of Delaware
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.316, -83.093
Troy Road was closed south of Smith Park due to high water.
Flood, Montgomery
- When
- July 3, 2:30 PM EST to 3:30 PM EST
- Where
- Montgomery County, 0.87 mi SE of Forest Park to 0.61 mi SE of Forest Park
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.810, -84.220
Street flooding was reported along Shoup Mill Road and Riverside Drive. Water was approaching the bottom of car doors.
Flash Flood, Montgomery
- When
- July 3, 2:55 PM EST to 3:55 PM EST
- Where
- Montgomery County, 0.63 mi S of Taylorsburg to 0.84 mi SSW of Taylorsburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.821, -84.281
Two vehicles were trapped in high water on Salem Avenue.
Flood, Montgomery
- When
- July 3, 3:00 PM EST to 3:30 PM EST
- Where
- Montgomery County, 1.48 mi SSW of Moraine to 0.5 mi SSE of Moraine
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.700, -84.230
Street flooding was reported in Moraine.
Flood, Pickaway
- When
- July 3, 3:00 PM EST to 4:00 PM EST
- Where
- Pickaway County, 2.16 mi SE of Little Walnut to 1.91 mi SE of Little Walnut
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.655, -82.956
North Court Street was closed due to high water between Bell Station Road and U.S. 23.
Flood, Greene
- When
- July 3, 3:15 PM EST to 4:15 PM EST
- Where
- Greene County, 1.66 mi NW of Goes to 1.99 mi ENE of Bryon
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.787, -83.942
A portion of West Enon Road was closed due to high water.
Flood, Greene
- When
- July 3, 3:15 PM EST to 4:15 PM EST
- Where
- Greene County, 1.27 mi ENE of Bryon to 2.5 mi ENE of Bryon
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.790, -83.960
High water was reported along Dayton Yellow Springs Road.
Flood, Madison
- When
- July 3, 4:00 PM EST to 5:00 PM EST
- Where
- Madison County, Burr Oaks Hgts to 0.36 mi ENE of Burr Oaks Hgts
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.720, -83.270
High water was reported on several streets in the Mount Sterling area.
Flood, Madison
- When
- July 3, 4:00 PM EST to 5:00 PM EST
- Where
- Madison County, 2.11 mi NE of Newport to 1.94 mi NNE of Newport
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.850, -83.440
High water was reported along a portion of Old Xenia Road.
Flood, Madison
- When
- July 3, 4:00 PM EST to 5:00 PM EST
- Where
- Madison County, 0.56 mi NNW of Lafayette to 0.65 mi NW of Lafayette
- Cause
- Heavy Rain
- Property damage
- $250
- Reported by
- State Official
- Coordinates
- 39.937, -83.404
High water barrels floated away along Lafayette Road, south of U.S. 40.
Flood, Warren
- When
- July 3, 4:00 PM EST to 5:00 PM EST
- Where
- Warren County, 0.67 mi ESE of Stubbs Mills to 0.71 mi E of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.367, -84.158
High water resulted in the closure of a portion of Mason Morrow Millgrove Road between State Route 123 and Stubbs Mill Road.
Flood, Warren
- When
- July 3, 4:00 PM EST to 5:00 PM EST
- Where
- Warren County, 0.61 mi SSW of Stubbs Mills to 0.55 mi SSW of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.362, -84.176
A portion of Stubbs Mill Road was closed due to high water between U.S. 22 and Mason Morrow Millgrove Road.
Flood, Pickaway
- When
- July 3, 4:15 PM EST to 5:15 PM EST
- Where
- Pickaway County, 2.24 mi ESE of Five Pts to 2.12 mi ESE of Five Pts
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.660, -83.140
A portion of State Route 56 was closed due to high water.
Flood, Pickaway
- When
- July 3, 4:15 PM EST to 5:15 PM EST
- Where
- Pickaway County, 0.69 mi S of Derby to 0.24 mi SW of Derby
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.760, -83.200
High water was approaching a residence along London Road.
Flood, Warren
- When
- July 3, 4:15 PM EST to 5:15 PM EST
- Where
- Warren County, 0.87 mi NE of Stubbs Mills to 1.07 mi E of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.380, -84.160
A portion of Trovillo Road was closed due to high water between Stubbs Mill Road and Halls Creek.
Flood, Ross
- When
- July 3, 5:30 PM EST to 6:30 PM EST
- Where
- Ross County, 0.87 mi NW of Chillicothe to 1.59 mi W of Mooresville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.340, -82.990
High water was reported on several roads south of Chillicothe.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 3, 20191 death · 1 event
- Tornadoes and Flooding in South Dakota, July 3 to 4, 2019$83,000 · EF0 · 21 events
- Flash Flood in South Dakota, July 3, 2019$200,000 · 1 event
- Lightning Strike in South Carolina, July 3, 2019$150,000 · 1 event
- Damaging Winds in Kentucky, July 3, 2019$80,000 · 53 kt wind · 5 events
- Flash Flooding and Flooding in Iowa, July 3 to 4, 2019$31,000 · 58 kt wind · 15 events
- Flash Flooding and Damaging Winds in Indiana, July 3, 2019$37,000 · 52 kt wind · 4 events
- Flash Flooding and Damaging Wind in Wisconsin, July 3, 2019$34,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, July 3, 2019$26,000 · 1 in hail · 6 events
- Flood and Damaging Wind in Indiana, July 3, 2019$30,000 · 65 kt wind · 2 events
- Flash Flooding and Hail in Oklahoma, July 3, 2019$10,000 · 1.5 in hail · 14 events
- Hail and Damaging Winds in North Dakota, July 3, 20191.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827929, 827930, 827932, 827933, 827935, 827936, 827937, 827939, 827941, 827942, 827943, 827945, 827946, 827947, 827950, 827948, 827949, 827951, 827952.